Alert archive / Wisconsin / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm watch at Mar 1, 2012, 2:42 PM CST for 9 counties in Wisconsin. It took effect at Mar 2, 2012, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2012, 2:42 PM CST (20:42 UTC)
- In effect from
- Mar 2, 2012, 3:00 PM CST
- Expired
- Mar 2, 2012, 5:00 AM CST
- In force
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Oconto County, WI, Outagamie County, WI, Winnebago County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496 WWUS43 KGRB 012042 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 242 PM CST THU MAR 1 2012 ...THE NEXT WINTER STORM TO IMPACT NORTHEAST WISCONSIN LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT... .A LOW PRESSURE SYSTEM WILL RAPIDLY STRENGTHEN AS IT MOVES NORTHEAST FROM SOUTHERN MISSOURI FRIDAY MORNING TO THE THUMB OF MICHIGAN FRIDAY NIGHT. THIS TRACK WILL FAVOR EAST-CENTRAL AND NORTHEAST WISCONSIN FOR THE POTENTIAL OF HEAVY SNOW. THOUGH PRECIPITATION MAY BE A RAIN AND SNOW MIX OVER EAST-CENTRAL WISCONSIN BRIEFLY...GREATER THAN 6 INCHES OF HEAVY WET SNOW WILL BE POSSIBLE FROM THIS STORM OVER THE FOX VALLEY...LAKE SHORE..AND BAY SHORE COUNTIES. WIZ022-038>040-048>050-073-074-020500- /O.NEW.KGRB.WS.A.0003.120302T2100Z-120303T0900Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 242 PM CST THU MAR 1 2012 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * SNOW WILL MOVE INTO EAST-CENTRAL WISCONSIN BY MID-AFTERNOON AND INTO FAR NORTHEAST WISCONSIN BY LATE AFTERNOON ON FRIDAY...AND WILL CONTINUE THROUGH LATE FRIDAY NIGHT. * ALTHOUGH PRECIPITATION MAY START OUT AS A RAIN AND SNOW MIX OVER THE SOUTHERN FOX VALLEY AND THE EAST-CENTRAL LAKE SHORE...A RAPID CHANGE OVER TO ALL SNOW IS EXPECTED. TOTAL SNOWFALL FROM THIS STORM IS EXPECTED TO RANGE FROM 4 TO 7 INCHES. * THE SNOW WILL BECOME HEAVY AT TIMES LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. EXPECT RAPIDLY DETERIORATING ROAD CONDITIONS AND REDUCED VISIBILITIES AS THE SNOW ARRIVES. ISOLATED POWER OUTAGES ARE POSSIBLE DUE TO THE HEAVY WET SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MPC/KALLAS
2 follow-up statements
571 WWUS43 KGRB 020302 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 902 PM CST THU MAR 1 2012 ...A WINTER STORM WILL AFFECT THE LAKESHORE AND FOX VALLEY FRIDAY AFTERNOON AND FRIDAY NIGHT... .SIGNIFICANT SNOW IS POSSIBLE IN EAST CENTRAL AND PARTS OF NORTHEAST WISCONSIN AS LOW PRESSURE MOVES FROM CENTRAL ILLINOIS TO SOUTHERN LOWER MICHIGAN. SIX INCHES OR MORE IS POSSIBLE NEAR LAKE MICHIGAN WITH 3 TO 6 INCHES IN THE FOX VALLEY. THE SNOW SHOULD ARRIVE FRIDAY AFTERNOON AND CONTINUE FRIDAY NIGHT. IT COULD BE MIXED WITH RAIN AT THE START. WIZ022-038>040-048>050-073-074-021115- /O.CON.KGRB.WS.A.0003.120302T2100Z-120303T0900Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 902 PM CST THU MAR 1 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * SNOW WILL MOVE INTO EAST-CENTRAL WISCONSIN BY MID-AFTERNOON AND INTO FAR NORTHEAST WISCONSIN BY LATE AFTERNOON FRIDAY. IT WILL CONTINUE THROUGH FRIDAY NIGHT. * THE PRECIPITATION MAY START OUT AS A MIX OF RAIN AND SNOW OVER THE SOUTHERN FOX VALLEY AND THE LAKE SHORE...BUT SHOULD QUICKLY TO ALL SNOW. TOTAL SNOWFALL IS EXPECTED TO RANGE FROM 4 TO 8 INCHES. * THE SNOW WILL BECOME HEAVY AT TIMES LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. EXPECT RAPIDLY DETERIORATING ROAD CONDITIONS AND REDUCED VISIBILITIES AS THE SNOW ARRIVES. ISOLATED POWER OUTAGES ARE POSSIBLE DUE TO THE HEAVY WET SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
420 WWUS43 KGRB 021100 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 500 AM CST FRI MAR 2 2012 ...A WINTER STORM WILL AFFECT THE LAKESHORE AND FOX VALLEY THIS AFTERNOON INTO TONIGHT... .A SIGNIFICANT SNOWFALL IS EXPECTED OVER EAST CENTRAL AND PARTS OF NORTHEAST WISCONSIN AS LOW PRESSURE MOVES FROM CENTRAL ILLINOIS TODAY INTO SOUTHERN LOWER MICHIGAN TONIGHT. SIX INCHES OR MORE IS POSSIBLE NEAR LAKE MICHIGAN WITH 3 TO 5 INCHES OVER THE FOX VALLEY. THE SNOW IS EXPECTED TO ARRIVE THIS AFTERNOON AND CONTINUE INTO TONIGHT. WIZ040-050-021900- /O.UPG.KGRB.WS.A.0003.120302T2100Z-120303T0900Z/ /O.NEW.KGRB.WS.W.0002.120302T2100Z-120303T0600Z/ KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS 500 AM CST FRI MAR 2 2012 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON AND BECOME HEAVY AT TIMES LATE AFTERNOON INTO THIS EVENING. * SNOW ACCUMULATION...6 T0 8 INCHES BY MIDNIGHT. * MAIN IMPACT...DETERIORATING TRAVEL CONDITIONS WITH RAPIDLY REDUCE VISIBILITIES DUE TO HEAVY SNOW ARE EXPECTED TO DEVELOP FOR THE AFTERNOON AND EARLY EVENING COMMUTE...AND CONTINUE FOR THE REMAINDER OF THE EVENING HOURS. INCREASING NORTH WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THE COMBINATION OF SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ022-021900- /O.UPG.KGRB.WS.A.0003.120302T2100Z-120303T0900Z/ /O.NEW.KGRB.WS.W.0002.120302T2100Z-120303T1200Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 500 AM CST FRI MAR 2 2012 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW IS EXPECTED TO DEVELOP LATE THIS AFTERNOON...BECOME HEAVY AT TIMES...AND CONTINUE TONIGHT. * SNOW ACCUMULATION...6 T0 8 INCHES BY SATURDAY MORNING. * MAIN IMPACT...DETERIORATING TRAVEL CONDITIONS WITH RAPIDLY REDUCE VISIBILITIES DUE TO HEAVY SNOW ARE EXPECTED TO DEVELOP FOR THE AFTERNOON AND EARLY EVENING COMMUTE...AND CONTINUE DURING THE REMAINDER OF THE EVENING HOURS. INCREASING NORTH WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THE COMBINATION OF SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ038-039-048-049-021900- /O.UPG.KGRB.WS.A.0003.120302T2100Z-120303T0900Z/ /O.NEW.KGRB.WW.Y.0008.120302T2100Z-120303T0600Z/ OUTAGAMIE-BROWN-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...OSHKOSH... CHILTON 500 AM CST FRI MAR 2 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL BECOME WIDESPREAD THIS AFTERNOON. * SNOW ACCUMULATION...3 TO 5 INCHES BY MIDNIGHT. * MAIN IMPACT...DETERIORATING TRAVEL CONDITIONS WITH REDUCED VISIBILITIES ARE EXPECTED TO DEVELOP FOR THE AFTERNOON AND EARLY EVENING COMMUTE...AND CONTINUE DURING THE REMAINDER OF THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.&& $$ WIZ073-074-021900- /O.UPG.KGRB.WS.A.0003.120302T2100Z-120303T0900Z/ /O.NEW.KGRB.WW.Y.0008.120303T0000Z-120303T0900Z/ SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITY OF...CRIVITZ 500 AM CST FRI MAR 2 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL BECOME WIDESPREAD LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. * SNOW ACCUMULATION...3 TO 5 INCHES BY EARLY SATURDAY MORNING. * MAIN IMPACT...DETERIORATING TRAVEL CONDITIONS WITH REDUCED VISIBILITIES ARE EXPECTED TO DEVELOP FOR THE AFTERNOON AND EARLY EVENING COMMUTE...AND CONTINUE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ TH
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm watch went out at Mar 1, 2:39 PM CST, 3 minutes earlier.
Area forecast discussion, Mar 1, 2:39 PM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 239 PM CST THU MAR 1 2012 .SHORT TERM...TONIGHT AND FRIDAY. LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE MOVING OVER THE EASTERN GREAT LAKES...BUT WITH SURFACE TROUGHING EXTENDING WEST INTO NORTHERN WISCONSIN. THE COMBO OF WEAK CYCLONIC FLOW AND THERMAL TROUGHING IN THE LOW LEVELS HAS LEAD TO A ROBUST STRATUS DECK THAT HAS HELD FIRM THROUGH EARLY THIS AFTERNOON. SOME HOLES IN THE CLOUDS HAVE TRIED TO DEVELOP OVER THE LAKESHORE WITHOUT MUCH LUCK. MEANWHILE...PLENTY OF INCOMING CONCERNS UPSTREAM. NORTHERN STREAM SHORTWAVE IS SLOWLY MOVING EAST OVER THE MONTANA/N.D. BORDER WITH LIGHT SNOW SPREADING ACROSS N.D. FARTHER SOUTH...WEAK SHORTWAVE IMPULSES ARE MOVING WITHIN FAST SW FLOW OVER THE CENTRAL PLAINS. ONE DISTURBANCE IS PRODUCING LIGHT SNOW OVER NE NEBRASKA AND NW IOWA. FINALLY...THE STRONGEST SHORTWAVE IS RAPIDLY MOVING EAST OVER UTAH/COLORADO...AND SNOW AMOUNTS/HEADLINES WITH THIS FEATURE WILL BE THE MAIN FORECAST CONCERN. TONIGHT...NORTHERN STREAM SHORTWAVE WILL MOVE ACROSS NORTH DAKOTA INTO MINNESOTA AND PUSH AN UPPER LEVEL FRONT INTO NORTHWEST WISCONSIN LATE TONIGHT. FORCING IS PRETTY WEAK...BUT GUIDANCE IS OPTIMISTIC ABOUT GENERATING LIGHT SNOW ALONG IT. UPSTREAM OBS SNOW THE POTENTIAL FOR LIGHT SNOW...SO WILL KEEP IT IN THE FORECAST AFTER 06Z. MEANWHILE...RELATIVELY WEAKER SOUTHERN STREAM IMPULSES WILL RACE NORTHEAST INTO THE WESTERN GREAT LAKES. LIGHT SNOW OVER NE NEBRASKA MAY MAKE A RUN AT CENTRAL OR EAST-CENTRAL WISCONSIN LATE AS WELL. CONFIDENCE NOT QUITE AS HIGH WITH THIS FEATURE AS THE ONE FARTHER NORTH...SO WILL SHOW LOWER POPS. NOT EXPECTING MUCH ACCUMS WITH EITHER FEATURE THOUGH...PERHAPS A COUPLE TENTHS. OTHERWISE...ANTICIPATE THE BACK EDGE OF THE LOW STRATUS WILL ACCELERATE NORTHEAST OVER THE NORTHERN MISSISSIPPI VALLEY EARLY TONIGHT. LOW LEVEL WIND FIELDS BECOME WEAK SO THINK THE LOW OVERCAST WILL HANG AROUND. IF THEY DO CLEAR OVER CENTRAL AND EAST-CENTRAL WISCONSIN (HIGHEST PROBABILITY)...MID AND HIGH CLOUDS WILL KEEP THE SKIES OVERCAST. LOWS IN THE MID 20S TO THE LOWER 30S. FRIDAY...CENTRAL ROCKIES SHORTWAVE WILL BE MOVING ACROSS THE CENTRAL PLAINS AND NORTHEAST OVER THE MID-MISSISSIPPI VALLEY. IT WILL DRIVE A RAPIDLY STRENGTHENING SURFACE LOW FROM SW MISSOURI TO NORTHEAST INDIANA. NUISANT SMALL PRECIP CHANCES WILL LINGER OVER N-C WISCONSIN AND CENTRAL WISCONSIN IN THE MORNING BUT THE MAIN SHOW WILL ARRIVE IN THE AFTERNOON AS THE SURFACE LOW MOVES OVER ILLINOIS AND INDIANA. INCREASING UPPER DIVERGENCE IN THE LEFT FRONT QUAD OF A JETSTREAK...AND STRONG FGEN CENTERED AROUND 700MB ON THE NW FLANK OF THE SURFACE LOW WILL LEAD TO PRECIP SPREADING NORTHEAST OVER CENTRAL AND NORTHEAST WISCONSIN MID-AFTERNOON ONWARD. NEGATIVE EPV ABOVE THIS FGEN LAYER WILL SUPPORT ENHANCED BANDING ACTIVITY WHICH COULD LEAD TO LOCALLY HEAVIER SNOWFALL RATES. SOME RAIN MAY MIX IN WITH THE SNOW OVER THE FOX VALLEY AND LAKESHORE AREAS WHERE TEMPS WILL BE IN THE MID 30S AS THE PRECIP ARRIVES. BUT ONCE THE HEAVIER PRECIP RATES MOVE IN...A TIGHTENING BAROCLINIC ZONE WILL LIKELY LEAD TO RAPIDLY ACCUMULATING SNOW FOR THE EVENING COMMUTE. COULD SEE A QUICK 1-3 INCHES OF HEAVY SNOW FOR THE FOX VALLEY AND LAKESHORE BY 00Z SATURDAY WITH LESSER AMOUNTS TO THE NORTHWEST. WILL HOIST A WINTER STORM WATCH STARTING AT 3 PM FOR WINNEBAGO TO SOUTHERN MARINETTE ON EAST. .LONG TERM...FRI NGT THRU NXT THU. FAIRLY PROGRESSIVE MEAN FLOW ACROSS THE COUNTRY AS ONE LONGWAVE TROF MOVES ACROSS THE ERN CONUS THIS WEEKEND...TO BE FOLLOWED BY ANOTHER LONGWAVE TROF PUSHING INTO THE WRN CONUS EARLY NXT WEEK. NE WI TO DEAL WITH INITIAL TROF INTO THE WEEKEND...HOWEVER UPR RIDGING BETWEEN THE TWO TROFS WL BRING A GOOD WARM-UP EARLY TO MID-WEEK. THE APPROACH OF A CDFNT WED/THU WL BRING THE NXT BEST CHC OF SEEING WIDESPREAD PCPN. MDLS CONT TO CONVERGE ON A STORM TRACK FROM TAKING A DEEPENING SFC LOW ROUGHLY FROM SW LWR MI NEWD TO EXTREME SE ONTARIO FRI NGT. ACCUMULATING SNOW WL CONT TO IMPACT PRIMARILY ERN WI WHERE AN ADDL 2 TO 4 INCHES IS PSBL DURING THE EVENING. CONVERSELY...WRN SECTIONS OF THE FCST AREA (GENERALLY WEST OF HWY 51) WL BE LUCKY TO SEE AN ADDL INCH OF NEW SNOW. STRONG CYCLONIC FLOW COMBINED WITH A SFC TROF DROPPING SOUTH INTO WI WL KEEP AT LEAST A CHC OF SNOW SHWRS ACROSS THE FCST AREA THRU THE OVRNGT PERIOD. THE WEAK SFC TROF SAGS SWD TOWARD SRN WI ON SAT WITH A WEAKENING CYCLONIC FLOW HANGING ON OVER THE WRN GREAT LKS. FURTHERMORE...THE LONGWAVE TROF WL BE MOVING INTO THE REGION WITH SEVERAL EMBEDDED SHORTWAVES PUSHING THRU WI. FINALLY...MID-LVL LAPSE RATES GET PRETTY STEEP ADDING INSTABILITY TO THE ATMOSPHERE. ADD ALL THIS UP AND WE ARE LOOKING AT A DECENT CHC OF SNOW SHWRS THROUGHOUT ALL OF NE WI. WOULD NOT BE SURPRISED TO SEE A FEW LOCALLY HEAVIER SNOW BURSTS WITH PERHAPS A QUICK ONE-HALF INCH TO AN INCH OF ACCUMULATION. MAX TEMPS TO BE COOLER THAN PREV DAYS WITH READINGS TOPPING OUT IN THE LWR TO MID 30S. SNOW SHWRS SHOULD BECOME MORE ISOLATED IN NATURE SAT NGT AS THE SFC TROF PULLS AWAY AND THE LOSS OF DAYTIME HEATING MINIMIZES THE INSTABILITY. SKIES TO REMAIN MOSTLY CLOUDY THRU THE NGT...HOWEVER ENUF COOL AIR TO HAVE SETTLED OVER THE REGION TO ALLOW TEMPS TO DROP INTO THE TEENS NORTH/CENTRAL...NEAR 20 EAST-CENTRAL. THE LONGWAVE TROF TO STILL BE SITUATED OVER THE GREAT LKS THRU SUNDAY... THEREBY PROVIDING A MEAN NW FLOW ACROSS WI. A PROMINENT SHORTWAVE IS FCST TO DIVE SE FROM MN TO NRN IL WITH EVEN A SEMBLENCE OF A WEAK SFC LOW MOVING SE THRU IA. EXPECT TO SEE SCT SNOW SHWRS OVER MUCH OF NE WI ON SUNDAY WITH MAX TEMPS ONLY REACHING THE MID 20S NORTH/ AROUND 30 CENTRAL/E-CENTRAL. ANY SNOW SHWR ACTIVITY SHOULD DIMINISH SUNDAY EVENING AS THE SHORTWAVE DIVES TOWARD THE OHIO RIVER VALLEY AND INSTABILITY WEAKENS UPON SUNSET. AS HI PRES BUILDS ACROSS THE MIDWEST LATER SUNDAY NGT...SKIES WL ATTEMPT TO BECOME PARTLY CLOUDY OVER AT LEAST CENTRAL WI BRINGING ANOTHER COLD NGT TO THE FCST AREA. THE HI PRES DRIFTS ACROSS WI ON MON AND WL BE SITUATED JUST TO OUR EAST BY 00Z TUE. WINDS BACKING S-SW WL START TO TAP WARMER AIR TO OUR WEST... BUT COOLS START TO THE DAY WL ONLY BRING MAX TEMPS ON MON INTO THE 30-35 DEG RANGE. AS THE HI PRES HEADS TOWARD THE ERN CONUS ON TUE... A STRONG AREA OF LOW PRES WL BE MOVING ACROSS S-CENTRAL CANADA. A TIGHT PRES GRADIENT TO EXIST ACROSS THE GREAT LKS...BRINGING BLUSTERY CONDITIONS TO NE WI. THESE GUSTY S-SW WINDS WL ALSO DRAW VERY MILD AIR INTO WI WITH 8H TEMPS CLIMBING TO NEAR +6C. DEPENDING ON THE DEPTH OF THE SNOW COVER...MAX TEMPS SHOULD EASILY RISE INTO THE 40S WITH ANY SNOW-FREE AREAS SURPASSING THE 50 DEG MARK. THE NXT LONGWAVE TROF TO BE IN THE PROCESS OF PUSHING ACROSS THE ROCKIES TUE NGT BEFORE REACHING THE NRN/CNTRL PLAINS ON WED. PRECEDING THIS UPR TROF WL BE A CDFNT WHICH THE MDLS HAVE SOME TIMING ISSUES WITH. LATEST TRENDS HAVE THIS FNT APPROACHING CENTRAL WI BY WED AFTERNOON...THUS A NEED FOR CHC POPS ACROSS MOST OF NE WI. ANOTHER MILD DAY WOULD HAVE ANY PCPN FALL AS RAIN WITH MAX TEMPS TO RANGE FROM THE MID 40S NORTH TO AROUND 50 DEGS CENTRAL AND EAST-CENTRAL WI. THE CDFNT DRIVES THRU MOST OF WI WED NGT WITH A BAND OF LIGHT RAIN MIXING WITH AND CHANGING TO LIGHT SNOW AS COOLER AIR ARRIVES BEHIND THE FNT. SOME DEBATE LINGERS AS TO WHETHER THIS FNT WL BE ABLE TO CLEAR THE AREA BEFORE ANY SFC WAVES CAN DEVELOP ON THE FNT TO SLOW ITS PROGRESS. HAVE USED A GENERAL CONSENSUS FOR THU WHICH KEEPS THINGS DRY FOR NOW...BUT THU MAY NEED TO BE RE-EVALUATED LATER AS THE 12Z ECMWF NOW DIGS AN UPR TROF INTO THE CNTRL CONUS AND REVS UP A SFC LOW TOWARD CHICAGO. && .AVIATION...CYCLONIC FLOW ACROSS MUCH OF THE GREAT LAKES REGION KEEPING THE LOW STRATUS SOCKED IN AT THE TAF SITES. NOT MUCH IMPROVEMENT EXPECTED THIS AFTERNOON WITH DAYTIME HEATING. COOLING TONIGHT SHOULD LEAD TO LOWERING OF CIGS TO IFR LEVELS AT ALL TAF SITES...WHICH COMPARES WELL TO THE MET GUIDANCE. MAY SEE EVEN LOWER CIGS OVER CENTRAL AND NORTH-CENTRAL WISCONSIN AS A SURFACE TROUGH APPROACHES LATE TONIGHT. A SMALL CHANCE OF LIGHT SNOW WITH THIS TROUGH LATE TONIGHT INTO TOMORROW MORNING. CIGS IMPROVE LATE TOMORROW MORNING BACK TO MVFR BUT THEN WILL BE WATCHING FOR A SIGNIFICANT WINTER STORM TO ARRIVE BY LATE AFTERNOON OVER THE FOX VALLEY AND LAKE SHORE. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR WIZ022-038>040-048>050-073-074. && MPC/AK
Hazardous weather outlook, Mar 1, 3:21 AM CST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 321 AM CST THU MAR 1 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-020930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 321 AM CST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM SYSTEM MAY IMPACT THE REGION FRIDAY INTO FRIDAY NIGHT. WHILE THE EXACT TRACK OF THIS SYSTEM IS STILL IN QUESTION...THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW BY EARLY SATURDAY MORNING. ANYONE WITH TRAVEL PLANS FRIDAY AND FRIDAY NIGHT SHOULD MONITOR LATER FORECASTS FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD ANY ADDITIONAL SNOWFALL MEASUREMENTS FROM THE RECENT HEAVY SNOW EVENT TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-020930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 321 AM CST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TH/MG
Nearby
Winter Storm Watches in Wisconsin, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.